Alert archive / New York / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 32, NWS New York, NY

July 7, 2014Orange County, New York

NWS New York, NY issued this severe thunderstorm warning at Jul 7, 2014, 5:51 PM EDT for Orange County, New York. It was in force for 54 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2014, 5:51 PM EDT (21:51 UTC)
Expired
Jul 7, 2014, 6:45 PM EDT
In force
54 min
Issued by
NWS New York, NY
Area
Storm-based polygon

County Orange County, NY

The radar

The Albany radar (KENX), 122 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 6:40 PM EDTTSTM WND DMGMontgomery, NYTREE DOWN ACROSS WARD STREET.
Jul 7, 6:40 PM EDTTSTM WND DMGMontgomery, NYTREE DOWN ON ROOF OF HOME WITH DAMAGE ON CHARLES STREET.
Jul 7, 6:40 PM EDTTSTM WND DMGWalden, NYSEVERAL TREES AND WIRES DOWN ACROSS WALDEN.
Jul 7, 6:40 PM EDTTSTM WND DMGWalden, NYSEVERAL 4 TO 5 INCH DIAMETER TREE LIMBS DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 49 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 2:45 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.9 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1583 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

536 
WUUS51 KOKX 072151
SVROKX
NYC071-072245-
/O.NEW.KOKX.SV.W.0032.140707T2151Z-140707T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
551 PM EDT MON JUL 7 2014

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ORANGE COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 645 PM EDT...

* AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 16 MILES NORTHWEST OF PORT JERVIS TO 30 MILES WEST OF PORT
  JERVIS...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF BETHEL TO
  23 MILES WEST OF MILFORD...AND MOVING EAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  OTISVILLE...MIDDLETOWN...UNIONVILLE...MONTGOMERY...WARWICK...
  NEWBURGH...GOSHEN...GARDNERTOWN...FLORIDA...CHESTER AND WALDEN

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MONDAY
EVENING FOR SOUTHEAST NEW YORK.

LAT...LON 4149 7476 4151 7448 4159 7439 4160 7434
      4164 7427 4161 7424 4159 7414 4162 7413
      4161 7407 4159 7405 4159 7395 4150 7400
      4123 7432 4124 7445 4135 7468 4144 7476
TIME...MOT...LOC 2151Z 267DEG 36KT 4156 7487 4126 7522

$$

JMC
2 follow-up statements
988 
WWUS51 KOKX 072212
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
612 PM EDT MON JUL 7 2014

NYC071-072245-
/O.CON.KOKX.SV.W.0032.000000T0000Z-140707T2245Z/
ORANGE NY-
612 PM EDT MON JUL 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR ORANGE COUNTY...

AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHWEST OF OTISVILLE TO 17 MILES SOUTHWEST
OF PORT JERVIS...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
MONTICELLO TO 10 MILES WEST OF MILFORD...MOVING EAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINE
BUSH...MIDDLETOWN...SCOTCHTOWN...UNIONVILLE...MONTGOMERY...WALDEN...
WASHINGTONVILLE...WARWICK...VAILS GATE...ORANGE LAKE...NEWBURGH...
MAYBROOK...GOSHEN...GARDNERTOWN...FLORIDA...CHESTER AND BALMVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MONDAY
EVENING FOR SOUTHEAST NEW YORK.

&&

LAT...LON 4149 7476 4151 7448 4159 7439 4160 7434
      4164 7427 4161 7424 4159 7414 4162 7413
      4161 7407 4159 7405 4159 7395 4150 7400
      4123 7432 4124 7445 4135 7468 4144 7476
TIME...MOT...LOC 2211Z 267DEG 36KT 4157 7460 4127 7495

$$

JMC
399 
WWUS51 KOKX 072231
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
631 PM EDT MON JUL 7 2014

NYC071-072245-
/O.CON.KOKX.SV.W.0032.000000T0000Z-140707T2245Z/
ORANGE NY-
631 PM EDT MON JUL 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHERN ORANGE COUNTY...

AT 630 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM PINE BUSH TO PORT JERVIS...OR
ALONG A LINE EXTENDING FROM 6 MILES WEST OF WALDEN TO PORT JERVIS...
MOVING EAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SCOTCHTOWN...MIDDLETOWN...MONTGOMERY...ORANGE LAKE...MAYBROOK AND
GARDNERTOWN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MONDAY
EVENING FOR SOUTHEAST NEW YORK.

&&

LAT...LON 4149 7470 4151 7448 4159 7439 4160 7434
      4164 7427 4161 7424 4159 7414 4162 7413
      4161 7407 4159 7405 4159 7395 4158 7396
      4135 7443 4135 7467 4135 7468 4144 7476
TIME...MOT...LOC 2231Z 267DEG 36KT 4157 7430 4139 7465

$$

JMC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:35 PM EDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jul 7, 3:35 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
335 PM EDT MON JUL 7 2014

.SYNOPSIS...
A COLD FRONT SLOWLY APPROACHES TONIGHT AND TUESDAY. THE COLD
FRONT REMAINS STALLED NEAR THE REGION MID WEEK...WITH HIGH
PRESSURE BUILDING IN FOR FRIDAY AND THE START OF THE WEEKEND. THE
NEXT FRONTAL SYSTEM APPROACHES FOR THE BEGINNING OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
MEAN TROUGH REMAINS TO OUR NW TONIGHT...WITH WEAK MID AND UPPER
LEVEL SHORTWAVE...PVA MOVING ACROSS THE NORTHEAST.

PLENTY OF SHEAR TO THE NORTH AND WEST NOTED...AND MODERATE
INSTABILITY IS IN PLACE. MOISTURE ADVECTION IN CONJUNCTION WITH ABOVE
WILL RESULT IN STRONG TO SEVERE THUNDERSTORMS UPSTREAM THAT WILL
APPROACH NW ZONES THIS EVENING. SEVERE THUNDERSTORM WATCH HAS
BEEN POSTED FOR ORANGE AND PUTNAM COUNTIES.

OTHERWISE...A FEW SHOWERS AND THUNDERSTORMS WILL APPROACH AND MOVE
THROUGH...WITH MAIN IMPACTS ACROSS THE WESTERN AND NORTHERN
PORTION OF THE CWA. FURTHER EAST...POPS REMAIN MUCH LOWER IN
MARINE LAYER.

TEMPS WILL BE QUITE MILD OVERNIGHT DUE TO PERSISTENT SOUTHERLY WIND
FLOW. MOS NUMBERS ARE CLOSE AND ACCEPTED FOR THE OVERNIGHT.

NOT EXPECTING MUCH FOG AT THIS TIME...ALTHOUGH PATCHY FOG AND
STRATUS IS POSSIBLE.

THERE IS A HIGH RISK OF RIP CURRENTS THROUGH THIS EVENING AT THE
OCEAN BEACHES.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
MEAN TROUGH AXIS REMAINS TO THE WEST...ALTHOUGH LOWERING HEIGHTS
NOTED AS SHORTWAVE ROUNDS THE BASE OF THIS TROUGH AND PIVOTS TO THE
WEST/NORTHWEST TUESDAY NIGHT. MODELS IN GOOD AGREEMENT ON DEVELOPING
AND TRACKING A SFC LOW WELL TO THE NW OF THE AREA INTO QUEBEC THIS
TIME FRAME.

WOULD EXPECT A MAINLY DRY MORNING...WITH POSSIBLE CONVECTION FIRING
UPSTREAM AND APPROACHING THE AREA LATE IN THE DAY. SOME OF THIS
ACTIVITY SHOULD MOVE EAST ACROSS A MAJORITY OF THE AREA TUESDAY
NIGHT...WITH SLIGHTLY HIGHER POPS FORECAST.

TEMPS REMAIN QUITE WARM...SLIGHTLY ABOVE SEASONAL LEVELS...WITH THE
EXCEPTION OF EXTREME COASTAL AREAS. A STRONG SOUTHERLY BREEZE IN
THE AFTERNOON INTO THE EVENING WILL KEEP THESE COASTAL LOCATIONS
COOLER. WIDESPREAD 80S EXPECTED...WITH 90 OR ABOVE AWAY FROM THESE
SOUTH FACING SHORES.

AGAIN...MOS NUMBERS LOOK REASONABLE.

A HIGH RISK OF RIP CURRENTS IS POSSIBLE ONCE AGAIN LATE TUESDAY
AFTERNOON INTO TUESDAY EVENING.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
ACTIVE PATTERN POSSIBLE THROUGH MIDWEEK AS THE REGION REMAINS UNDER
LONGWAVE TROF WITH AMPLIFYING UPPER LEVEL SHORTWAVE PASSING
WED-THURS. 12Z MODEL SUITE GENERALLY AGREEING ON PUSHING THE COLD
FRONT THROUGH ON WEDNESDAY...THEN STALLING THE FRONT INTO THURSDAY.
MAIN QUESTION TO DETERMINE IS THE PLACEMENT OF THE STALLING
FRONT...WITH THE CURRENT THINKING PLACING THE FRONT ACROSS THE TRI
STATE AREA WED-WED NIGHT...THEN SLIDING SLIGHTLY TO THE SOUTH AND
EAST FOR THURS. MULTIPLE WEAK LOWS THEN FORM AND RIDE THE FRONT ON
THURS. CHC POPS THROUGH THE DAY WED WITH THE FRONTAL BOUNDARY IN THE
VICINITY AND DECENT SUPPORT ALOFT WITH THE PASSING OF MULTIPLE
SHORTWAVES. INSTABILITY NOT AS IMPRESSIVE AS PREVIOUS DAYS...BUT
STILL LOOKING TO PUSH AROUND 1000 J/KG WITH DEW PTS STILL IN THE
60S. SHEAR IS THE MORE IMPRESSIVE FEATURE TO NOTE...WITH 0-6 KM
SHEAR VALUES 40-50 KTS...SO SEE THE POTENTIAL FOR SOME STRONGER
STORMS IN THE AFTN/EVENING. LINGERING CHCS FOR STORMS INTO THURS
WITH SURFACE BOUNDARY NEARBY...BUT MINIMAL THREAT OF ANYTHING SEVERE
OR EVEN ON THE STRONGER SIDE OF THINGS WITH COOLER...DRIER AIR
DROPPING DEW PTS DOWN INTO THE 50S AND THE MAIN FORCING ALOFT
LOOKING TO REMAIN TO THE NORTH.

DRYING CONDITIONS THEN BY FRIDAY AS SURFACE HIGH PRESSURE BUILDS IN
THE WAKE OF THE FRONT AND AXIS OF LONGWAVE TROUGH ROTATES THROUGH
THE REGION. MULTIPLE PASSING SHORTWAVES COULD LEAD TO INCREASED
CLOUD COVER...BUT OTHERWISE SHOULD HAVE MINIMAL IMPACT. ATTENTION
THEN TURNS TO THE NEXT CHC FOR PCPN. MODELS SUGGESTION OF SOME ISO
SHOWERS/TSTM POTENTIAL SAT AFTN-SUN AHEAD OF AN APPROACHING LOW
COMBINING WITH DIURNAL INSTABILITY. HOWEVER...POPS MIGHT BE TOO EARLY
IF PLACEMENT OF FRONT IS FURTHER TO THE SOUTH AND DEPENDING ON THE
TIMING OF THE SHORTWAVE. INCREASING CONFIDENCE OF PCPN BY MONDAY
WITH WARM FRONT NEARING THE AREA AND THE ZONAL FLOW ALOFT WEAKENING.
WILL KEEP CHC POPS MENTIONED FOR NOW WITH THE INCLUSION OF THUNDER.

WED SHOULD SEE TEMPS A FEW DEGREES ABOVE NORMAL...WITH TEMPS THEN
RETURNING TO NEAR NORMAL OR EVEN A COUPLE OF DEGREES BELOW NORMAL
THROUGH THE WEEKEND.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
WEAK SFC TROUGH MOVES ACROSS THE REGION THROUGH EARLY THIS EVENING
AS A COLD FRONT OVER THE GREAT LAKES SLOWLY TRACKS EAST.

SOUTH-SW WINDS CONTINUE TO INCREASE THIS AFTERNOON...WITH WINDS AT
SOME TERMINALS INCREASING AS HIGH AS 15-20 KT WITH 20-30 KT GUSTS.
WINDS DIMINISH AFTER SUNSET...AND THEN SW FLOW DIMINISHES TO 4-8 KT
AFTER MIDNIGHT TONIGHT. SEA BREEZES LIKELY ONCE AGAIN ON TUESDAY.

THERE COULD BE A FEW SHOWERS OR THUNDERSTORMS GOING INTO THE EARLY
EVENING HOURS...AND BEST CHANCES FOR CONVECTION WOULD BE AT KSWF.
WILL KEEP A TEMPO GROUP FOR THE POTENTIAL FOR CONVECTION THERE.
OTHERWISE...POTENTIAL REMAINS TOO LOW TO WARRANT MENTIONING TSRA IN
LATEST TAFS. GENERALLY A VFR FORECAST. IF THERE ARE SHOWERS AND/OR
THUNDERSTORMS AT KSWF...LINGERING LOW-LEVEL MOISTURE COULD RESULT IN
PATCHY MVFR VSBY IN BR LATE TONIGHT AND INTO TUESDAY MORNING. THERE
IS ANOTHER CHANCE FOR CONVECTION...MAINLY AT KSWF...GOING INTO
TUESDAY AFTERNOON.

 ...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP://WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: AMDS POSSIBLE FOR TIMING/STRENGTH OF WIND
SPEEDS. AMDS POSSIBLE FOR CONVECTION.

KLGA FCSTER COMMENTS: AMDS POSSIBLE FOR TIMING/STRENGTH OF WIND
SPEEDS. AMDS POSSIBLE FOR CONVECTION.

KEWR FCSTER COMMENTS: AMDS POSSIBLE FOR TIMING/STRENGTH OF WIND
SPEEDS. AMDS POSSIBLE FOR CONVECTION.

KTEB FCSTER COMMENTS: AMDS POSSIBLE FOR TIMING/STRENGTH OF WIND
SPEEDS. AMDS POSSIBLE FOR CONVECTION.

KHPN FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KISP FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

.OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...
.TUESDAY-WEDNESDAY...CHANCE OF AFTERNOON/EVENING TSTMS WITH MVFR
OR LOWER CONDITIONS...MAINLY FROM NYC NORTH/WEST. SW WINDS G20KT.
.THURSDAY...MORNING SHOWERS POSSIBLE...OTHERWISE...VFR.
.FRIDAY-SATURDAY...VFR.

&&

.MARINE...
PERSISTENT SOUTHERLY FLOW WILL RESULT IN ROUGH OCEAN SEAS...
AROUND 3 TO 7 FEET...THROUGH TUESDAY NIGHT. STRONGEST WINDS WILL
OCCUR THIS EVENING...AND AGAIN LATE DAY TUESDAY AND TUESDAY
EVENING.

WILL MAINTAIN SCA FOR THE SOUTH SHORE BAYS FOR THIS EVENING AS WINDS
REMAIN QUITE GUSTY ALONG THE SOUTH SHORE OF LI.

AS FOR SEAS...WAVE WATCH III OUTPUT APPEARS TOO HIGH...SO DROPPED
SEAS AROUND A FOOT OR SO THROUGH TUESDAY NIGHT.

WINDS REMAIN BELOW 25 KTS FOR THE EXTENDED PERIOD...WITH THE
POTENTIAL FOR GUSTS TO 25 KTS ON THE OCEAN WATERS EARLY NEXT WEEK.
SEAS ON THE OCEAN ON WED BETWEEN 5-7 FT...THEN SLOWLY
DIMINISHING...SUBSIDING LESS THEN 5 FT BY THURS EVENING AS THE FRONT
EXITS THE REGION AND HIGH PRESSURE BUILDS IN. SEAS THEN REMAIN SUB
SCA CRITERIA INTO NEXT WEEK.

&&

.HYDROLOGY...
NO WIDESPREAD SIGNIFICANT RAINFALL IS EXPECTED THROUGH MID WEEK.
HOWEVER...ANY STRONG CONVECTION TUE-THU WILL BE CAPABLE OF PRODUCING
LOCALIZED FLOODING.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR ANZ350-353-
     355.
     SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ345.

&&

SYNOPSIS...SEARS/PW
NEAR TERM...PW
SHORT TERM...PW
LONG TERM...SEARS
AVIATION...MPS
MARINE...SEARS/PW
HYDROLOGY...SEARS/PW
Hazardous weather outlook, Jul 7, 4:21 PM EDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
421 PM EDT MON JUL 7 2014

CTZ005>012-NJZ002-004-006-103>108-NYZ069>074-078-079-176-177-082030-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-
421 PM EDT MON JUL 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-082030-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
421 PM EDT MON JUL 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-080-081-178-179-082030-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
421 PM EDT MON JUL 7 2014

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...HIGH RIP CURRENT RISK IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ067-068-082030-
ORANGE-PUTNAM-
421 PM EDT MON JUL 7 2014

...SEVERE THUNDERSTORM WATCH 397 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jul 7, 5:44 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
544 PM EDT MON JUL 7 2014

NYZ067-072245-
ORANGE-
544 PM EDT MON JUL 7 2014

...STRONG THUNDERSTORMS WILL IMPACT ORANGE COUNTY...

AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
HIGHLAND LAKE TO 27 MILES WEST OF MILFORD...OR ALONG A LINE EXTENDING
FROM 8 MILES SOUTHWEST OF BETHEL TO 27 MILES WEST OF MILFORD...AND
MOVING EAST AT 40 MPH.

PEOPLE IN ORANGE COUNTY...INCLUDING PORT JERVIS...OTISVILLE...
MIDDLETOWN...UNIONVILLE...MONTGOMERY...WALDEN...GOSHEN AND FLORIDA...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4150 7475 4151 7448 4159 7439 4164 7427
      4163 7425 4161 7424 4159 7414 4161 7414
      4161 7407 4159 7405 4159 7400 4123 7440
      4123 7443 4135 7468 4144 7476

JMC

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 4:38 AM EDTRip Current StatementOKXKings, Nassau, Queens, Suffolk15 hr
Jul 7, 4:17 PM EDTRip Current StatementOKXKings, Nassau, Queens, Suffolk14 hr
Jul 7, 5:44 PM EDTSpecial Weather StatementOKXOrange61 min
Jul 7, 6:41 PM EDTSevere Thunderstorm WarningOKXOrange, Putnam64 min

Nearby

Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.